Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

July 24, 2021Tazewell County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 24, 2021, 7:28 PM CDT for Tazewell County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 7:28 PM CDT (00:28 UTC)
Expired
Jul 24, 2021, 8:00 PM CDT
In force
32 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
55

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 30 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2275 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
1.1
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted.

494 
WWUS83 KILX 250028
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
728 PM CDT Sat Jul 24 2021
 
ILZ029-036>038-041-042-250100-
Logan-Tazewell-Peoria-Mason-McLean-Fulton-
728 PM CDT Sat Jul 24 2021

...Strong thunderstorms will impact portions of northwestern Logan,
east central Fulton, Tazewell, southwestern McLean, northeastern
Mason and southern Peoria Counties through 800 PM CDT...

At 728 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Pekin to near St. David. Movement
was southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  Tremont, Delavan, South Pekin and Green Valley around 735 PM CDT.
  Hopedale and Emden around 745 PM CDT.

Other locations in the path of these storms include Manito, Minier,
Stanford, Armington and Easton.

This includes the following highways...
 Interstate 155 between mile markers 7 and 28.
 Interstate 55 between mile markers 144 and 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.

&&

LAT...LON 4033 8900 4021 8984 4047 9019 4058 8950
TIME...MOT...LOC 0028Z 296DEG 24KT 4046 8958 4044 9005 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:47 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 24, 5:47 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
547 PM CDT Sat Jul 24 2021

.SYNOPSIS...
Issued at 223 PM CDT Sat Jul 24 2021

Isolated to scattered storms remain possible into this evening as
cold front moves into the area. Some of the storms could be
severe with damaging winds the primary threats. Despite the front
moving through the area tonight through tomorrow, warm weather
will continue into next week.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 223 PM CDT Sat Jul 24 2021

Isolated showers developed across the area and continued to the
east, getting east of I-57 this afternoon. As these showers move
east late this afternoon, there should be a dry period into early
afternoon before a cold front drops into the area. As the front
moves into the humid airmass, characterized by dwpts in the mid to
upper 70s, additional thunderstorms will develop along this front
and move east and southeast across the area. Higher pops will be
early this evening before things diminish after sunset. So likely
pops are expected in the north before midnight with chance pops
across the middle of the CWA after midnight. The front will move
south into tomorrow with the chance of pops remaining southeast of
I-70.

Overnight lows will remain quite warm with lower to middle 70s
expected. Highs tomorrow will still be around 90 even through the
front will be south of most of the area.

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 223 PM CDT Sat Jul 24 2021

The front will remain over southern IL tomorrow night and Monday
with isolated to scattered showers and storms possible. Beyond
that, dry weather is expected through Wed night. Temps may cool a
tad but temps will return to the lower 90s by mid week. Isolated
to scattered storms will return the end of the week and into the
weekend as another frontal boundary drops into the area from the
north. Temps will also remain quite warm on Thursday, but as the
boundary drops into the area, clouds and some precip will allow
temps to drop back into the middle 80s for Friday and the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 545 PM CDT Sat Jul 24 2021

Showers are increasing in coverage this hour as a weak cold front
nudges its way across portions of central Illinois. Expect these
to continue to intensify into thunderstorms this evening as they
make their way south across the state. Winds may become light and
variable in the wake of the storms and front, but should in
general veer to the NW and then N overnight. Patchy fog is
possible late tonight into Sunday morning, then expect VFR
conditions and light north winds to prevail through the remainder
of the day.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 24, 3:26 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
326 PM CDT Sat Jul 24 2021

ILZ027>031-037-038-251100-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
326 PM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected to move south into the area
this evening. Some of the storms may be severe, with the primary
hazards being damaging winds and isolated large hail. An isolated
tornado is also possible.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Afternoon heat index values in the mid 90s to around 100 degrees
are expected on Sunday, and from 100 to 105 degrees on Wednesday
and perhaps Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening, most likely between
6 pm and 10 pm.

ILZ036-040-041-047-049-050-251100-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
326 PM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected later this evening. The
stronger storms may cause isolated damaging winds.

Flooding will continue along the Illinois River from Havana to
Beardstown.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Afternoon heat index values in the upper 90s to around 100 degrees
are expected each day through Tuesday, then around 105 degrees on
Wednesday and Thursday.

A few thunderstorms are possible at times Sunday afternoon south
of I-72, although severe weather is not expected.

Lingering flooding on the Illinois River should subside around mid
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight, most likely after 9 pm.

ILZ042>046-048-051>057-061-251100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
326 PM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

While isolated thunderstorms are possible through early evening,
better chances are expected after sunset. The stronger storms will
be capable of producing isolated damaging winds.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Afternoon heat index values in the mid 90s to around 100 degrees
are expected on Sunday, and again Tuesday through Thursday.

A few thunderstorms are possible on Sunday, mainly south of a
Springfield to Danville line, but they are not expected to be
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight, mainly after 9 pm.

ILZ062-063-066>068-071>073-251100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
326 PM CDT Sat Jul 24 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms will be possible this evening, and again
after midnight. The severe weather threat should be further
north.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Afternoon heat index values in the mid 90s to around 100 degrees
are expected on Sunday, and again Tuesday through Thursday.

Scattered thunderstorms are expected Sunday and Monday, but these
are currently not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Geelhart

In the hours before

Special weather statement, Jul 24, 7:05 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lincoln IL
705 PM CDT Sat Jul 24 2021

ILZ029-036-037-041-250030-
Tazewell-Peoria-Mason-Fulton-
705 PM CDT Sat Jul 24 2021

...A strong thunderstorm will impact portions of northeastern Fulton,
southwestern Tazewell, northeastern Mason and southwestern Peoria
Counties through 730 PM CDT...

At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glasford, or 10 miles west of Pekin, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Manito around 715 PM CDT.

Other locations in the path of this storm include South Pekin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.

&&

LAT...LON 4052 9010 4066 8995 4057 8953 4031 8973
TIME...MOT...LOC 0004Z 296DEG 21KT 4052 8982

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Deubelbeiss
Special weather statement, Jul 24, 7:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
728 PM CDT Sat Jul 24 2021

ILZ029-036>038-041-042-250100-
Logan-Tazewell-Peoria-Mason-McLean-Fulton-
728 PM CDT Sat Jul 24 2021

...Strong thunderstorms will impact portions of northwestern Logan,
east central Fulton, Tazewell, southwestern McLean, northeastern
Mason and southern Peoria Counties through 800 PM CDT...

At 728 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near South Pekin to near St. David. Movement
was southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Tremont, Delavan, South Pekin and Green Valley around 735 PM CDT.
  Hopedale and Emden around 745 PM CDT.

Other locations in the path of these storms include Manito, Minier,
Stanford, Armington and Easton.

This includes the following highways...
 Interstate 155 between mile markers 7 and 28.
 Interstate 55 between mile markers 144 and 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Illinois.

&&

LAT...LON 4033 8900 4021 8984 4047 9019 4058 8950
TIME...MOT...LOC 0028Z 296DEG 24KT 4046 8958 4044 9005

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Deubelbeiss

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:05 PM CDTSpecial Weather StatementILXTazewell25 min
Jul 24, 8:36 PM CDTSevere Thunderstorm WarningILXVermilion39 min
Jul 24, 9:04 PM CDTSpecial Weather StatementILXSchuyler26 min
Jul 24, 9:45 PM CDTSpecial Weather StatementILXVermilion30 min
Jul 25, 3:05 AM CDTSpecial Weather StatementILXCrawford40 min
Jul 25, 6:56 AM CDTAreal Flood AdvisoryILXClay, Richland3 hr

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.